Alert archive / Colorado / Freeze Warnings in 2005
Freeze Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 23, 2005, 7:46 PM MDT for 16 counties in Colorado. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2005, 7:46 PM MDT (01:46 UTC)
- Expired
- Oct 24, 2005, 9:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 240146 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 746 PM MDT SUN OCT 23 2005 COZ038>051-241400- /X.NEW.KBOU.FZ.W.0003.051024T0146Z-051024T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 746 PM MDT SUN OCT 23 2005 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT MONDAY. OVERNIGHT TEMPERATURES ON THE PLAINS WILL DROP TO BELOW FREEZING. AT MANY LOCATIONS TEMPERATURES WILL DIP INTO THE MID 20S PRODUCING A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$
2 follow-up statements
000 WWUS75 KBOU 241001 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 401 AM MDT MON OCT 24 2005 COZ038>051-241500- /X.CON.KBOU.FZ.W.0003.000000T0000Z-051024T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 401 AM MDT MON OCT 24 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. TEMPERATURES ON THE PLAINS WILL RANGE FROM 27 TO 32 DEGREES THROUGH DAYBREAK...EXCEPT 22 TO 26 ACROSS THE PALMER DIVIDE AND THE FAR NORTHEAST PLAINS OF COLORADO. TEMPERATURES WILL QUICKLY WARM TO ABOVE FREEZING BY MID MORNING ACROSS THE PLAINS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$
000 WWUS75 KBOU 241505 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 905 AM MDT MON OCT 24 2005 COZ038>051-241615- /X.EXP.KBOU.FZ.W.0003.000000T0000Z-051024T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 905 AM MDT MON OCT 24 2005 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 23, 1:55 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Oct 23, 1:55 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 155 PM MDT SUN OCT 23 2005 .SHORT TERM...LAST OF THE STRATUS LIES ACRS THE FAR SOUTHERN PERIPHERY OF THE CWFA AND IS ERODING AT THIS TIME. AFTER THIS IS GONE...THE REMAINDER OF THE SHORT TERM FORECAST WILL BE BEREFT OF CLDS ALTOGETHER. SFC GRADS HV SHIFTED TO THE SOUTH IN ADVANCE OF UPR RDG WHICH IS BCMG ESTABLISHED ACRS THE WRN STATES. FLOW ALF IS SHIFTING TO THE NORTH AND WEAKENING AND THUS WINDS ABV TIMBERLINE OUGHT TO CALM DOWN AS THE FLOW RELAXES AND BECOMES MORE NORMAL TO TRRN. CLEAR AND SEASONALLY COLD TNGT WITH TEMPS NR FREEZING. AIRMASS SHOULD RECOVER SOME TMRW WITH PLENTIFUL SUNSHINE. TEMPS SHOULD BE SOME 10 TO 15 DEGREES WARMER MONDAY. .LONG TERM...DRY AND STABLE AIRMASS ASSOCIATED WITH A HIGH AMPLITUDE UPPER LEVEL RIDGE CONTINUES ITS SLOW EWRD PROGRESS ACROSS COLORADO ON TUESDAY. AS IT DOES WINDS BOTH SFC AND ALOFT WEAKEN. NAM AND GFS INDICATE LITTLE CHANGE IN TEMPERATURE FROM THE DAY BEFORE. BOTH MODELS SHOW 700 MB TEMPS OVER NERN COLORADO IN THE 5 TO 6 DEG C RANGE EQUATING TO MAXIMUM TEMPERATURES IN THE MID 60S ON THE PLAINS. IN THE HIGH COUNTRY COULD SEE AFTERNOON READINGS REACHING INTO THE LOWER 50S. UPPER RIDGE MOVES EAST OF THE STATE TUESDAY NIGHT IN RESPONSE TO A VIGOROUS CLOSED LOW TRACKING EAST OVER THE DESERT SOUTHWEST. EARLIER MODEL RUNS SHOWED THIS CYCLONE MOVING OUT OF CNTRL CALIFORNIA AND EAST ACROSS NEVADA AND UTAH ON TUESDAY...THEN SEWRD OVER THE FOUR CORNERS AND ACROSS SRN COLORADO/NRN NEW MEXICO ON WEDNESDAY. LATEST MODEL RUNS NOW SHOW THIS LOW AND ALL OF ITS MOISTURE/ENERGY MOVING OVER ARIZONA TUESDAY...THEN SOUTH OF THE FOUR CORNERS ACROSS CENTRAL NEW MEXICO ON WEDNESDAY. SHOULD IT TAKE THIS TRACK...NORTHEAST COLORADO SHOULD FEEL LITTLE IF ANY IMPACT FROM IT. ALTHOUGH CIRCULATION AROUND THIS LOW MAY PRODUCE SEVERAL HOURS OF MODEST UPSLOPE FLOW EAST OF THE MTNS WEDNESDAY AFTERNOON AND EVENING ACCORDING TO THE GFS. SFC DEW POINTS APPEAR TO RISE BUT MODEL SOUNDINGS NEVER SHOW THE ATMOSPHERE BECOMING SATURATED. SHOULD STILL SEE ENOUGH AFTERNOON CLOUDINESS OVER AND ALONG THE FRONT RANGE TO LOWER MAX TEMPS BY A FEW DEGREES. FOR THURSDAY AND FRIDAY...DRY AND SEASONABLY WARM CONDITIONS RETURN WITH AN UPPER RIDGE TILTING OVER THE REGION. FRIDAY LOOKS SLIGHTLY WARMER THAN THOSE THE DAY BEFORE WITH LEE TROUGHING ENHANCING DOWNSLOPE FLOW ALONG THE FRONT RANGE. FOR NEXT WEEKEND LATEST MEDIUM RANGE MODELS...NOTABLY THE GFS...LOOK MORE BELIEVABLE. NO LONGER DOES THE GFS SHOW AN ABNORMALLY STRONG HUDSON BAY LOW DIVING SOUTHWEST AND CLOSING OFF OVER THE CNTRL GREAT PLAINS BY LATE SATURDAY. LATEST RUNS NOW SHOW A PROGRESSIVE WESTERLY UPPER AIR FLOW PATTERN WEST OF THE MISSISSIPPI DURING THE WEEKEND. GFS SHOWS A SHORTWAVE TROUGH RACING OUT OF THE PACIFIC NORTHWEST ON FRIDAY AND OVER THE NRN ROCKIES ON SATURDAY. SHOULD THIS OCCUR COULD SEE A FEW SNOW SHOWERS FORMING OVER THE NORTHERN MTN RANGES...ALONG WITH AN INCREASE IN CLOUD COVER ACROSS THE AREAS. FOR NOW...WILL STICK WITH A DRY FORECAST DURING THE WEEKEND...BUT WILL TREND TEMPS DOWNWARD A FEW DEGS EACH DAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 46/BAKER
Hazardous weather outlook, Oct 23, 10:38 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT SUN OCT 23 2005 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. END
Nearby
Freeze Warnings in Colorado, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.